Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 14, 2020, 11:22 AM MST for El Paso County, Texas. It took effect at Dec 14, 2020, 11:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2020, 11:22 AM MST (18:22 UTC)
- In effect from
- Dec 14, 2020, 11:00 PM MST
- Expired
- Dec 15, 2020, 7:00 AM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS74 KEPZ 141822 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1122 AM MST Mon Dec 14 2020 TXZ419-151400- /O.NEW.KEPZ.WI.Y.0025.201215T0600Z-201215T1400Z/ Eastern/Central El Paso County- Including the cities of East and Northeast El Paso, Socorro, and Fort Bliss 1122 AM MST Mon Dec 14 2020 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM MST TUESDAY... * WHAT...West to northwest winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...East Slopes of the Franklin Mountains including Central and East El Paso. * WHEN...From 11 PM this evening to 7 AM MST Tuesday. * ADDITIONAL DETAILS...The strongest winds will occur between 12AM and 4AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brown
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 10:19 AM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 14, 10:19 AM MST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1019 AM MST Mon Dec 14 2020 .AVIATION...18Z TAF CYCLE VFR conditions expected with variable high clouds at 200-250. Winds will be fairly light, less than 10 knots from 270-310, for the first 6-12 hours of the period, but an upper-level disturbance will begin to affect the area after 6z. Winds of 15-20 with gusts up to 25 kts will be common from 270-300. These speeds are a bit uncertain, and lighter winds will increase LLWS issues as winds around 2000 ft AGL will be near 40 knots. ELP will see the strongest winds given their proximity to mountains with sustained winds of 20-25 knots and gusts 30-35 knots. An isolated gust over 40 knots cannot be ruled out as well. Winds will begin to ease between 12-15z. && 34 .PREV DISCUSSION...328 AM MST Mon Dec 14 2020... .SYNOPSIS... A dry and cool period ahead as dry west/northwest flow aloft dominates this week. A cold front will move through this afternoon, bringing breezy winds and continued cool temperatures. Tuesday through Thursday will be rather quiet as we are in between systems. Temperatures will climb back to near normal by Thursday. Another cold front moves in later Friday. This will bring some more winds to the area along with cooler temperatures for the weekend. && .DISCUSSION... .SHORT TERM...Today and Tonight... Zonal to southwest upper level flow today with stronger speeds aloft. This will induce some light lee side troughing on the east side of the southern Rocky Mountains, including the Sacramento Mountains. As a result, surface winds become southwesterly to westerly and increase speeds to breezy. Winds will remain under advisory levels area wide. Temperatures will warm a couple degrees from today with the favorable wind direction. Cirrus clouds will move in and out of the area in the morning, filling up more of the sky in the afternoon hours. Another upper level system quickly approached to our north this afternoon and evening. This system drops down from the Great Basin region again, but has little moisture to work with. There is a very small chance of light snow overnight in the northern Mountain areas. A Pacific cold front moves through the area early Tuesday morning. Stronger winds and cooler temperatures will result from this for Tuesday morning. Strongest winds gusts will be on the eastern slopes of terrain. Winds will calm down quickly as the front pushes all the way through by sunrise Tuesday. && .LONG TERM...Tuesday through Sunday... Active but mostly benign pattern continues for the new week ahead. Tuesday begins with the exiting low from Monday and a low amplitude ridge building over the area, thus very little to mention for Tuesday through Thursday. Little or no clouds with temperatures slowly warming back to normal. Next upper low moves to the Great Basin Thursday and then over Colorado and northern New Mexico Friday. GFS shows front aloft moving out ahead of the system Thursday afternoon with just some higher clouds. Main trough and surface front then move through Friday afternoon or early evening. Expect a breezy afternoon Friday just ahead of the front, with the warmest temperatures of the forecast. Post frontally, still some breezy northwest winds Friday night with colder air filtering in. Models have been trending the trough a bit further south, so some flurries not out of the question for the mountains. Left POPs out for now-still warrants a look if future models continue trend. && .FIRE WEATHER... The upcoming week will see temperatures stay within about 5 degrees of average. While dew points will remain in the teens most days, relative humidities will stay in the upper teens and 20s. A couple of upper troughs will affect the region this week with breezy to windy conditions possible early Tuesday morning and Friday. As is typical this time of the year, mixing heights will be low(< 5000ft) which will prevent vent rates from getting much better than fair. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 55 32 53 27 / 0 0 0 0 Sierra Blanca 55 30 51 23 / 0 0 0 0 Las Cruces 52 27 52 22 / 0 0 0 0 Alamogordo 50 28 49 21 / 0 0 0 0 Cloudcroft 41 16 32 14 / 0 0 0 0 Truth or Consequences 48 28 51 24 / 0 0 0 0 Silver City 47 24 45 24 / 0 0 0 0 Deming 53 26 53 19 / 0 0 0 0 Lordsburg 57 26 50 19 / 0 0 0 0 West El Paso Metro 54 32 53 29 / 0 0 0 0 Dell City 53 29 51 19 / 0 0 0 0 Fort Hancock 59 32 56 23 / 0 0 0 0 Loma Linda 50 29 45 26 / 0 0 0 0 Fabens 57 33 54 25 / 0 0 0 0 Santa Teresa 53 30 52 23 / 0 0 0 0 White Sands HQ 52 31 51 27 / 0 0 0 0 Jornada Range 51 27 50 21 / 0 0 0 0 Hatch 52 26 52 20 / 0 0 0 0 Columbus 55 30 52 24 / 0 0 0 0 Orogrande 54 28 50 21 / 0 0 0 0 Mayhill 49 23 43 19 / 0 0 0 0 Mescalero 47 21 40 15 / 0 0 0 0 Timberon 44 22 41 15 / 0 0 0 0 Winston 45 22 44 13 / 0 0 0 0 Hillsboro 48 25 50 19 / 0 0 0 0 Spaceport 49 26 49 20 / 0 0 0 0 Lake Roberts 48 21 46 17 / 0 0 0 0 Hurley 48 23 47 17 / 0 0 0 0 Cliff 51 24 51 21 / 0 0 0 0 Mule Creek 48 24 46 23 / 0 0 0 0 Faywood 49 25 49 22 / 0 0 0 0 Animas 59 26 52 20 / 0 0 0 0 Hachita 57 26 51 18 / 0 0 0 0 Antelope Wells 61 28 54 23 / 0 0 0 0 Cloverdale 57 27 48 25 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/34
Hazardous weather outlook, Dec 14, 6:04 AM MST, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 604 AM MST Mon Dec 14 2020 NMZ401>417-TXZ418>424-151315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 604 AM MST Mon Dec 14 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A coldfront passage late tonight will give the higher terrain and east slopes some gusty winds. Otherwise temperatures will be cold tomorrow morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Cooler temperatures Tuesday, otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.